MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was no damage or evidence of tamping to device packaging.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.There was no kink/damage observed on the pushwire.
 
Event or Problem Description
Medtronic received a report that the coil was found broken upon opening the packaging.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the anterior communicating artery with a max diameter of 3mm and a 2.1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when the doctor was unsealing the product during surgery, they discovered that the coil was broken and suspected it to be a manufacturing defect.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #811251861:equipment used: vis (m-78210), 203cm ruler (m-83360) as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a sealed plastic bag and within dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found bent at ~0.9cm and broken but retained by release wire at ~3.5cm from the proximal end.The axium prime coil was found to be already detached within introducer sheath.The implant coil was found to be stretched and damaged.The implant coil was unable to be removed from introducer sheath as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿coil separation/break¿ was unable to be confirmed as the coil was found to be detached and not separated/broken.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was confirmed as the pushwire was found to be returned damaged, not secured within the rubber stopper and without the dispenser coil and clip.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.(reyesr32 2024-09-17) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19816741
Report Number9612164-2024-03376
Device Sequence Number8665453
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number227719064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer07/30/2024
09/17/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/13/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexUnknown
Patient Weight73 KG